Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 228, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 16, 2000, 11:51 AM CST for Itawamba County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2000, 11:51 AM CST (17:51 UTC)
- Expired
- Dec 16, 2000, 12:30 PM CST
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Itawamba County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 161753 SVRMEM MSC057-161830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1151 AM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1230 PM CST * AT 1148 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW SALEM...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. * CITIES IN THE PATH OF THIS STORM THROUGH 1215 PM CST INCLUDE... TILDEN... FAIRVIEW...TREMONT... .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3414 8844 3407 8822 3444 8813 3447 8833
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 10:10 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 16, 10:10 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1010 AM CST SAT DEC 16 2000 A FEW CHANGES PLANNED TO ZNS THIS AM. WARM...MOIST AIR SURGING NWD INTO SRN SXNS OF FA AHEAD OF ARCTIC FRONT AND DEEPENING S/WV. TORNADO BOX ABOUT TO COME OUT FOR THAT AREA. ARCTIC FRONT WILL SURGE ACROSS AR DURING THE DAY. AS TEMPS START TO FALL AND INTENSE S/WV MOVES THROUGH EXPECT A BRIEF PERIOD OF SHSN. MAYBE ENOUGH TO ACCUMULATE UP TO AN INCH AbCROSS NW AREAS. WILL UP POPS IN THAT AREA AND MAKE MINOR ADJUSTMENTS ELSEWHERE. ANOTHER BUSY DAY... .MEG...NONE. MKZ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:32 AM CST | Tornado Warning | MEG | Monroe | 43 min |
| Dec 16, 11:23 AM CST | Severe Thunderstorm Warning | MEG | Monroe | 37 min |
| Dec 16, 1:41 PM CST | Severe Thunderstorm Warning | MEG | Lee | 34 min |
| Dec 16, 1:55 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.